MAUDE Adverse Event Report: EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES MITRIS RESILIA MITRAL VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11400M
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 29mm 11400m valve, implanted in mitral position, is under evaluation for a valve-in-valve procedure after an implant duration of 2 years and 11 months due to unknown reason.
 
Event or Problem Description
It was reported that a patient with a 29mm 11400m valve, implanted in mitral position, is under evaluation for a valve-in-valve procedure after an implant duration of 2 years and 11 months due to thrombus and high gradient (mg 21mmhg).The patient presented with acute on chronic diastolic heart failure.Per medical records, patient was admitted for acute on chronic heart failure/anasarca.Bioprosthetic mitral valve now with thrombus - on coumadin/heparin gtt.Consult with ic for tmvr.Long-term prognosis is poor.
 
Additional Manufacturer Narrative
Bioprosthetic valve thrombosis (bpvt) is the formation of blood clots on the valve, resulting in dysfunction that is potentially life-threatening.It is often diagnosed early post-operation but can occur at any time.Bpvt is a significant cause of valve failure, presenting either clinically with clear symptoms or subclinically without noticeable symptoms but still affecting valve function.The risk factors for bpvt include patient-specific conditions such as renal insufficiency, cancer, obesity, diabetes mellitus, smoking, the use of oral contraceptives, genetic defects, subtherapeutic anticoagulation, and autoimmune conditions such as antiphospholipid syndrome (aps) and systemic lupus erythematosus (sle).Thrombosis is a complex process influenced by the interaction between the patient and the device, as well as procedural factors such as valve size, implantation techniques, or interactions with other devices used during open-heart surgeries.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A dhr review was performed, and no related manufacturing nonconformances were identified.The most likely cause is patient factors, including coronary artery disease, hyperlipidemia, chronic kidney disease, diabetes mellitus, and smoking.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If new information becomes available, a supplemental report will be submitted.Updated sections: b5, b7, and h6 (clinical code, device code, type of investigation, investigation finding, and investigation conclusion).

Brand Name
MITRIS RESILIA MITRAL VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492500222
MDR Report Key21990408
Report Number2015691-2025-03678
Device Sequence Number8388867
Product Code LWR
UDI-Device Identifier00690103205558
UDI-Public(01)00690103205558(17)240210(11)220210
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2024
Device Model Number11400M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/20/2025
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age58 YR
Patient SexFemale